DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more

-- advertisement -- The American Red Cross

Why do I get dizzy after taking nexium?

Why do I get dizzy after taking nexium for acid stomach.
asked Jul 21, 2012 by anonymous
edited Jul 22, 2012 by pharmageek

1 Answer

0 votes
It is uncommon to feel dizzy after taking Nexium (esomeprazole) or its cousin omeprazole (Prilosec). However, it might occasionally happen -- it is unclear why.

Are you certain that nexium is the cause? Perhaps you take some other things together with nexium that might be the cause?

Also, people who have been taking Nexium or other proton pump inhibitors daily for a long time sometimes develop vitamin B12 deficiency due to the resulting low gastric acid. Vitmamin B12 deficiency could have a variety of neurological side effects -- possibly including dizziness. However, if you take Nexium only occasionally, then Nexium-induced  vitamin B12 deficiency is unlikely. In any case, make sure to discuss these dizzy spells with your doctor.
answered Jul 22, 2012 by pharmageek (1,910 points)